Alert archive / Illinois / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 50, NWS Lincoln, IL

May 24, 2004Morgan County, Sangamon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 24, 2004, 11:34 PM CDT for Morgan County, Sangamon County, Illinois. It was in force for 56 min. 37 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2004, 11:34 PM CDT (04:34 UTC)
Expired
May 25, 2004, 12:30 AM CDT
In force
56 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Morgan County, IL, Sangamon County, IL

What was reported inside it

TimeReportWhereRemark
May 24, 11:36 PM CDTTSTM WND DMGJacksonville, IL*** 1 INJ *** 1 HOTEL DAMAGED...DAMAGE PATH SEVERAL BLOCKS WIDE FROM SOUTHWEST TO NORTHEAST ACROSS TOWN. 6 HOMES WITHOUT ROOFS...TREES AND POWER LINES DOWN. CAR WASH FLATTENED ON NORTH SIDE OF TOWN. REPORTED BY IEMA.
May 24, 11:36 PM CDTTSTM WND DMGJacksonville, IL*** 1 INJ *** 1 HOTEL DAMAGED...DAMAGE PATH SEVERAL BLOCKS WIDE FROM SOUTHWEST TO NORTHEAST ACROSS TOWN. 6 HOMES WITHOUT ROOFS...TREES AND POWER LINES DOWN. REPORTED BY IEMA.
May 24, 11:36 PM CDTTSTM WND DMGJacksonville, IL*** 1 INJ *** 1 HOTEL DAMAGED...DAMAGE PATH SEVERAL BLOCKS WIDE FROM SOUTHWEST TO NORTHEAST ACROSS TOWN. 6 HOMES WITHOUT ROOFS...TREES AND POWER LINES DOWN. REPORTED BY IEMA.
May 24, 11:36 PM CDTTSTM WND DMGJacksonville, IL*** 1 INJ *** ROOFS BLOWN OFF HOUSES...POWER LINES DOWN. REPORTED BY MORGAN COUNTY ESDA.
May 24, 11:36 PM CDTTSTM WND DMGJacksonville, IL*** 1 INJ *** ROOFS BLOWN OFF HOUSES...POWER LINES DOWN. REPORTED BY MORGAN COUNTY ESDA.
May 24, 11:36 PM CDTTSTM WND DMGJacksonville, IL*** 1 INJ *** ROOFS BLOWN OFF HOUSES...POWER LINES DOWN. REPORTED BY MORGAN COUNTY ESDA.
May 24, 11:36 PM CDTTSTM WND DMGJacksonville, IL*** 1 INJ *** ROOFS BLOWN OFF HOUSES...POWER LINES DOWN. REPORTED BY MORGAN COUNTY ESDA.
May 24, 11:45 PM CDTTORNADOJacksonville, ILREPORT OF TORNADO ON THE WEST SIDE OF JACKSONVILLE. REPORTED BY ILLINOIS STATE POLICE DISTRICT 9.
May 24, 11:45 PM CDTTORNADOJacksonville, ILREPORT OF TORNADO ON THE WEST SIDE OF JACKSONVILLE. REPORTED BY ILLINOIS STATE POLICE DISTRICT 9.
May 24, 11:45 PM CDTTORNADOJacksonville, ILREPORT OF TORNADO ON THE WEST SIDE OF JACKSONVILLE. REPORTED BY ILLINOIS STATE POLICE DISTRICT 9.
May 24, 11:45 PM CDTTORNADOJacksonville, ILREPORT OF TORNADO ON THE WEST SIDE OF JACKSONVILLE. REPORTED BY ILLINOIS STATE POLICE DISTRICT 9.
May 25, 12:05 AM CDTTSTM WND GST 70Berlin, ILROOF DAMAGE TO DOUBLE WIDE MOBLE HOME...APPROX. DAMAGE 10,000...WIND TORE THE FRONT OFF A GARAGE. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:05 AM CDTTSTM WND GST 70Berlin, ILROOF DAMAGE TO DOUBLE WIDE MOBLE HOME...APPROX. DAMAGE 10,000...WIND TORE THE FRONT OFF A GARAGE. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:08 AM CDTTSTM WND DMGAuburn, ILLIMBS DOWN ACROSS TOWN AND DAMAGE TO PART OF A WAREHOUSE AND IMPLEMENT DEALER. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:08 AM CDTTSTM WND DMGAuburn, ILLIMBS DOWN ACROSS TOWN AND DAMAGE TO PART OF A WAREHOUSE AND IMPLEMENT DEALER. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:08 AM CDTTSTM WND DMGAuburn, ILLIMBS DOWN ACROSS TOWN AND DAMAGE TO PART OF A WAREHOUSE AND IMPLEMENT DEALER. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:10 AM CDTTSTM WND DMG1 N Rochester, ILTREE DAMAGE. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:10 AM CDTTSTM WND DMG1 N Rochester, ILTREE DAMAGE. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:10 AM CDTTSTM WND DMG1 N Rochester, ILTREE DAMAGE. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:10 AM CDTTORNADODivernon, ILTREES DOWN...GARAGE DOWN AND ROOF OFF OF HOUSE. REPORTED BY IL STATE POLICE DISTRICT 9.
May 25, 12:10 AM CDTTORNADODivernon, ILTREES DOWN...GARAGE DOWN AND ROOF OFF OF HOUSE. REPORTED BY IL STATE POLICE DISTRICT 9.
May 25, 12:10 AM CDTTORNADODivernon, ILTREES DOWN...GARAGE DOWN AND ROOF OFF OF HOUSE. REPORTED BY IL STATE POLICE DISTRICT 9.
May 25, 12:15 AM CDTTSTM WND DMGSpringfield, ILROOF BLOWN OFF 2 STORY STRUCTURE...REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:15 AM CDTTSTM WND DMGSpringfield, ILROOF BLOWN OFF 2 STORY STRUCTURE...REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:15 AM CDTTSTM WND DMGSpringfield, ILROOF BLOWN OFF 2 STORY STRUCTURE...REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:17 AM CDTTSTM WND DMGS Auburn, IL8 TO 10 POWER POLES SNAPPED. REPORED BY SANGAMON COUNTY ESDA.
May 25, 12:17 AM CDTTSTM WND DMGS Auburn, IL8 TO 10 POWER POLES SNAPPED. REPORED BY SANGAMON COUNTY ESDA.
May 25, 12:17 AM CDTTSTM WND DMGS Auburn, IL8 TO 10 POWER POLES SNAPPED. REPORED BY SANGAMON COUNTY ESDA.
May 25, 12:17 AM CDTTSTM WND DMGS Auburn, IL8 TO 10 POWER POLES SNAPPED. REPORED BY SANGAMON COUNTY ESDA.
May 25, 12:18 AM CDTTSTM WND DMGPawnee, IL*** 1 INJ *** DAMAGE TO SENIOR CITIZEN APARTMENT COMPLEX. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:18 AM CDTTSTM WND DMGPawnee, IL*** 1 INJ *** DAMAGE TO SENIOR CITIZEN APARTMENT COMPLEX. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:18 AM CDTTSTM WND DMGPawnee, IL*** 1 INJ *** DAMAGE TO SENIOR CITIZEN APARTMENT COMPLEX. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:24 AM CDTTSTM WND DMGDivernon, IL*** 1 INJ *** 2 SEMI TRAILERS ROLLED OVER ON I-55 DUE TO WIND. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:24 AM CDTTSTM WND DMGDivernon, ILSEMI ROLLED OVER ON I-55 DUE TO WIND. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:24 AM CDTTSTM WND DMGDivernon, ILSEMI ROLLED OVER ON I-55 DUE TO WIND. REPORTED BY SANGAMON COUNTY ESDA.
May 25, 12:30 AM CDTTSTM WND DMG3 Ne Rochester, ILTREES DOWN BLOCKING TWO ROADS. HORSE STABLE DAMAGED, ESTIMATED 30,000 DOLLARS NEAR 1S/9.75E. UNKNOWN IF THIS IS A TORNADO OR WIND DAMAGE. REPORTED BY ESDA.
May 25, 12:30 AM CDTTSTM WND DMGPawnee, IL*** 1 INJ *** AN APARTMENT COMPLEX HAS DAMAGE TO 3 UNITS...26 PEOPLE DISPLACED AND 1 MINOR INJURY. REPORTED BY SANGAMON COUNTY ESDA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 10:45 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2004-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2004-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 250434
SVRILX
ILC137-167-250530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1133 PM CDT MON MAY 24 2004

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANGAMON COUNTY IN CENTRAL ILLINOIS
  MORGAN COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1230 AM CDT

* AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 15 MILES SOUTHWEST OF
  BEARDSTOWN TO 7 MILES WEST OF WHITE HALL...MOVING EAST AT 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LITERBERRY
  ALEXANDER
  FRANKLIN
  WAVERLY
  NEW BERLIN
  PLEASANT PLAINS
  LOAMI
  CHATHAM

OTHER LOCATIONS IN THIS WARNING INCLUDE...SPRINGFIELD...AUBURN...
...DIVERNON...JACKSONVILLE...WOODSON...AND PRENTICE.

DAMAGING WINDS IN EXCESS OF 75 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES AT ANY TIME.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3988 9002 3997 8952 3981 8930 3956 8961
          3955 9029 3973 9030 3987 9056

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:10 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 24, 9:10 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
910 PM CDT TUE MAY 24 2004

.DISCUSSION...LATEST SURFACE ANALYSIS HAD WAVY FRONTAL BOUNDARY
LYING ACROSS SOUTHERN ILLINOIS...ROUGHLY ALONG I-70. FRONT IS NOT
EXPECTED TO MAKE TOO MUCH MORE PROGRESS SOUTH TONIGHT AS WEAK UPPER
IMPULSES CONTINUE TO MOVE ALONG IT. LOW LEVEL AIRMASS HAS COOLED AND
DRIED TO THE NORTH OF THE BOUNDARY...BUT IT IS STILL WARM AND HUMID
TO THE SOUTH. BEST FORCING FOR SHOWER/STORM DEVELOPMENT OVERNIGHT
HAS ENDED AND DIURNAL INSTABILITY HAS DIMINISHED...SO DO NOT EXPECT
MAJOR REDEVELOPMENT OVERNIGHT. HOWEVER...UPPER IMPULSES (AND THE
ASSOCIATED WEAK DPVA AND WAA/ISENTROPIC ASCENT) AND STEEP MID LEVEL
LAPSE RATES (TO 7 C/KM) SUPPORT KEEPING CHANCES OF SHOWERS/STORMS IN
MUCH OF FORECAST AREA OVERNIGHT...ESPECIALLY ALONG AND SOUTH OF I-70.

UPDATED GRIDS/ZONES ALREADY OUT...WITH MAINLY COSMETIC CHANGES.

&&

.PREV DISCUSSION...

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
CLUSTER OF STORMS OVER EAST-CENTRAL MISSOURI TRACKING EAST ALONG
WARM FRONT THIS AFTERNOON HAS PROMPTED WATCH BOX BORDERING OUR
COUNTIES TO THE SOUTH.  JET STREAK EVIDENT IN WATER VAPOR IMAGERY
INTERACTING WITH BOUNDARY TO FORCE STORMS. ETA SUGGESTS THAT
MOVEMENT OF STREAK SHOULD BE GENERALLY TO THE EAST. SOUTHEAST
COUNTIES HAVE HAD PARTIAL CLEARING ALLOWING LIFTED INDEX TO REACH
THE -3 TO -5 RANGE FROM I-70 SOUTH.  WILL KEEP LIKELY POPS GOING
SOUTH OF I-70.

MODELS EXPECT BOUNDARY TO BE SUPPRESSED TO NEAR OHIO RIVER WEDNESDAY
BEFORE RETURNING NORTHWARD LATE WEDNESDAY NIGHT.  WILL KEEP CHANCES
I-72 SOUTH...BUT AGREE WITH SPC DEPICTION OF KEEPING ACTIVITY MOSTLY
ACROSS SOUTHERN ZONES. 12Z GFS/ETA ALSO SUPPRESSES BEST RAIN CHANCES
SOUTH OF I-70.

LONG TERM...THURSDAY THROUGH TUESDAY...
BOUNDARY IS PROGGED TO BEGIN TO RETURN NORTHWARD ON THURSDAY IN
RESPONSE TO STRONG SHORTWAVE EJECTING OUT OF THE PLAINS.  WILL
INTRODUCE POPS INTO ENTIRE AREA THURSDAY AND THURSDAY NIGHT. CENTRAL
ILLINOIS SHOULD BE IN THE WARM SECTOR ON FRIDAY. HOWEVER...GFS
BRINGS WEAK DISTURBANCE ACROSS AREA FRIDAY NIGHT. WILL KEEP LOW
CHANCE POPS GOING THEN AND INTO WEEKEND. GFS ENSEMBLE SEEMS
SUBSTANTIALLY FASTER THAN OPERATIONAL GFS WITH REGARDS TO PASSAGE OF
SYSTEM OVER WEEKEND.  SUNDAY LOOKS LIKE BEST CHANCES AND WILL BE
REFLECTED IN THE GRIDS.  ENSEMBLE SUGGESTS THAT MEMORIAL DAY MAY BE
DRY...BUT GIVEN UNCERTAINTY WILL KEEP GOING LOW POPS AT THIS TIME.
SYSTEM SHOULD BE BY FOR TUESDAY AND WILL GO DRY THEN.  WILL
GENERALLY FOLLOW MAV/MEX TEMP GUIDANCE.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

&&

BAK/BARKER
Hazardous weather outlook, May 24, 5:30 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT MON MAY 24 2004

ILZ027>031-036-037-040>042-047>051-251100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SANGAMON-
SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...GALESBURG...HAVANA...JACKSONVILLE...
LINCOLN...PEORIA AND SPRINGFIELD
530 PM CDT MON MAY 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PORTION OF CENTRAL
ILLINOIS.

.DAY ONE...THIS EVENING AND OVERNIGHT...

THERE IS A HIGH RISK OF SEVERE WEATHER TONIGHT ACROSS WESTERN
PORTIONS OF CENTRAL ILLINOIS.  SEVERE THUNDERSTORMS HAVE ALREADY
DEVELOPED OVER PARTS OF WESTERN MISSOURI AND SOUTHERN IOWA AND WILL
CONTINUE TO PUSH EAST TOWARDS ILLINOIS THIS EVENING. THESE STORMS ARE
EXPECTED TO FORM INTO A SQUALL LINE PRIOR TO MOVING ACROSS THE
MISSISSIPPI RIVER. THE PRIMARY THREAT FROM THESE STORMS WILL BE HIGH
STRAIGHT-LINE WINDS ASSOCIATED WITH THE LINE WITH POTENTIAL FOR WIND
SPEEDS IN EXCESS OF 75 MPH.  HOWEVER...EMBEDDED SUPERCELL STORMS MAY
PRODUCE LARGE HAIL AND TORNADOES ALONG WITH TORRENTIAL RAINFALL.
CURRENT INDICATIONS ARE THAT THE LINE WILL REACH KNOX...FULTON...
SCHUYLER...CASS...MORGAN...AND SCOTT COUNTIES BETWEEN 9 AND 10 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY AFTERNOON AND
EVENING. THE GREATEST THREAT WILL COME FROM HIGH WINDS AND POSSIBLY
LARGE HAIL.  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND
SATURDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING AND OVERNIGHT.

ILZ038-251100-
MCLEAN-
INCLUDING THE CITIES OF...BLOOMINGTON
530 PM CDT MON MAY 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MCLEAN COUNTY ILLINOIS.

.DAY ONE...THIS EVENING AND OVERNIGHT...

THERE IS A MODERATE RISK OF SEVERE WEATHER TONIGHT ACROSS MCLEAN
COUNTY.  SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MIDDLE
MISSOURI VALLEY THIS AFTERNOON AND MOVE EASTWARD INTO ILLINOIS THIS
EVENING.  THESE STORMS ARE EXPECTED TO FORM INTO A SQUALL LINE PRIOR
TO MOVING ACROSS THE MISSISSIPPI RIVER. THE PRIMARY THREAT FROM THESE
STORMS WILL BE HIGH STRAIGHT-LINE WINDS ASSOCIATED WITH THE LINE WITH
POTENTIAL FOR WIND SPEEDS IN EXCESS OF 75 MPH.  HOWEVER...EMBEDDED
SUPERCELL STORMS MAY PRODUCE LARGE HAIL AND TORNADOES ALONG WITH
TORRENTIAL RAINFALL. CURRENT INDICATIONS ARE THAT THE LINE WILL
REACH MCLEAN COUNTY BETWEEN 10 AND 11 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY AFTERNOON AND
EVENING. THE GREATEST THREAT WILL COME FROM HIGH WINDS AND POSSIBLY
LARGE HAIL.  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND
SATURDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY THIS EVENING AND OVERNIGHT.

ILZ043-044-052>054-061-251100-
CHRISTIAN-DE WITT-MACON-MOULTRIE-PIATT-SHELBY-
INCLUDING THE CITIES OF...DECATUR...SHELBYVILLE AND TAYLORVILLE
530 PM CDT MON MAY 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...THIS EVENING AND OVERNIGHT...

THERE IS A MODERATE RISK OF SEVERE WEATHER TONIGHT ACROSS CENTRAL
ILLINOIS.  SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
MIDDLE MISSOURI VALLEY THIS AFTERNOON AND MOVE EASTWARD INTO ILLINOIS
THIS EVENING.  THESE STORMS ARE EXPECTED TO FORM INTO A SQUALL LINE
PRIOR TO MOVING ACROSS THE MISSISSIPPI RIVER. THE PRIMARY THREAT FROM
THESE STORMS WILL BE HIGH STRAIGHT-LINE WINDS ASSOCIATED WITH THE
LINE WITH POTENTIAL FOR WIND SPEEDS IN EXCESS OF 75 MPH.
HOWEVER...EMBEDDED SUPERCELL STORMS MAY PRODUCE LARGE HAIL AND
TORNADOES ALONG WITH TORRENTIAL RAINFALL. CURRENT INDICATIONS ARE
THAT THE LINE WILL REACH DECATUR...CLINTON...AND TAYLORVILLE BETWEEN
10 AND 11 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY AFTERNOON AND
EVENING. THE GREATEST THREAT WILL COME FROM HIGH WINDS AND POSSIBLY
LARGE HAIL.  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND
SATURDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY TONIGHT.

ILZ045-046-055>057-062-063-066>068-071-251100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...EFFINGHAM...
FLORA AND MATTOON
530 PM CDT MON MAY 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN ILLINOIS.

.DAY ONE...THIS EVENING AND OVERNIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT ACROSS EASTERN
ILLINOIS.  SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
MIDDLE MISSOURI VALLEY THIS AFTERNOON AND MOVE EASTWARD INTO ILLINOIS
THIS EVENING.  THESE STORMS ARE EXPECTED TO FORM INTO A SQUALL LINE
PRIOR TO MOVING ACROSS THE MISSISSIPPI RIVER. THE PRIMARY THREAT FROM
THESE STORMS WILL BE HIGH STRAIGHT-LINE WINDS ASSOCIATED WITH THE
LINE.  LARGE HAIL AND BRIEF TORNADOES WILL ALSO BE POSSIBLE ALONG
WITH TORRENTIAL RAINFALL. THE GREATEST POTENTIAL FOR SEVERE WEATHER
WILL BE BETWEEN 11 PM AND 3 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY AFTERNOON AND
EVENING. THE GREATEST THREAT WILL COME FROM HIGH WINDS AND POSSIBLY
LARGE HAIL. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND
SATURDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AND DURING THE
OVERNIGHT HOURS.

ILZ072-073-251100-
LAWRENCE-RICHLAND-
INCLUDING THE CITIES OF...LAWRENCEVILLE
530 PM CDT MON MAY 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAWRENCE AND RICHLAND COUNTIES
IN ILLINOIS.

.DAY ONE...THIS EVENING AND OVERNIGHT...

THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE TONIGHT ACROSS PARTS
OF SOUTHEAST ILLINOIS. THUNDERSTORMS ARE EXPECTED OVERNIGHT ACROSS
RICHLAND AND LAWRENCE COUNTIES.  SOME OF THESE STORMS TONIGHT WILL
BE CAPABLE OF PRODUCING WIND SPEEDS UP TO 60 MPH...HAIL...HEAVY RAIN
AND FREQUENT LIGHTNING. THE GREATEST POTENTIAL FOR THUNDERSTORMS
WILL BE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE IS A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY AFTERNOON AND
EVENING. THE GREATEST THREAT WILL COME FROM HIGH WINDS AND POSSIBLY
LARGE HAIL.  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND
SATURDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.

SMITH/BARKER

In the hours before

Local storm report, May 24, 10:51 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1051 PM CDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1051 PM     HAIL             3 W PETERSBURG          40.01N 89.91W
05/24/2004  0.88 INCH        MENARD             IL   EMERGENCY MNGR

            REPORTED BY ESDA.

&&

KELLY
Local storm report, May 24, 11:08 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1108 PM CDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1106 PM     TSTM WND GST     TABLE GROVE             40.37N 90.42W
05/24/2004  60 MPH           FULTON             IL   FIRE DEPT/RESCUE

            60+ MPH WINDS...REPORTED BY TABLE GROVE FIRE DEPT.

&&

KELLY
Local storm report, May 24, 11:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE LINCOLN IL
1109 PM CDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1106 PM     TSTM WND GST     2 N TABLE GROVE         40.39N 90.42W
05/24/2004  60 MPH           FULTON             IL   FIRE DEPT/RESCUE

            60+ MPH WINDS...REPORTED BY TABLE GROVE FIRE DEPT.

&&
CORRECTED LOCATION

KELLY
Local storm report, May 24, 11:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1128 PM CDT MON MAY 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1049 PM     TSTM WND DMG     FREDERICK               40.07N 90.43W
05/24/2004                   SCHUYLER           IL   LAW ENFORCEMENT

            TREE DOWN...UNKNOWN SIZE. REPORT FROM SCHUYLER COUNTY
            SHERIFF

1049 PM     FLASH FLOOD      RUSHVILLE               40.12N 90.57W
05/24/2004                   SCHUYLER           IL   LAW ENFORCEMENT

            WATER OVER US ROUTE 67 NORTH OF RUSHVILLE. REPORTED BY
            SCHUYLER COUNTY SHERIFF.

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 10:22 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Schuyler, Scott53 min
May 24, 10:31 PM CDTTornado WarningILXFulton59 min
May 24, 10:36 PM CDTSevere Thunderstorm WarningILXLogan54 min
May 24, 10:48 PM CDTFlash Flood WarningILXSchuyler6 hr
May 24, 10:52 PM CDTSevere Thunderstorm WarningILXMenard53 min
May 24, 11:02 PM CDTTornado WarningILXMason58 min
May 24, 11:18 PM CDTSevere Thunderstorm WarningILXScott42 min
May 24, 11:30 PM CDTSevere Thunderstorm WarningILXLogan60 min
May 24, 11:32 PM CDTTornado WarningILXLogan58 min
May 24, 11:34 PM CDTSevere Thunderstorm WarningILXFulton41 min
May 24, 11:37 PM CDTSevere Thunderstorm WarningILXDeWitt53 min
May 24, 11:39 PM CDTFlash Flood WarningILXCass, Logan, Mason, Menard6 hr
May 24, 11:39 PM CDTSevere Thunderstorm WarningILXTazewell66 min
May 24, 11:44 PM CDTSevere Thunderstorm WarningILXMenard46 min
May 24, 11:46 PM CDTSevere Thunderstorm WarningILXMcLean59 min
May 24, 11:57 PM CDTTornado WarningILXMorgan, Sangamon48 min
May 24, 11:58 PM CDTTornado WarningILXTazewell62 min
May 25, 12:04 AM CDTTornado WarningILXMenard56 min
May 25, 12:19 AM CDTSevere Thunderstorm WarningILXChristian41 min
May 25, 12:20 AM CDTSevere Thunderstorm WarningILXMacon55 min
May 25, 12:22 AM CDTFlash Flood WarningILXDeWitt6 hr
May 25, 12:28 AM CDTTornado WarningILXChristian32 min
May 25, 12:30 AM CDTSevere Thunderstorm WarningILXLogan60 min
May 25, 12:31 AM CDTSevere Thunderstorm WarningILXDeWitt59 min
May 25, 12:40 AM CDTTornado WarningILXMacon65 min
May 25, 12:49 AM CDTSevere Thunderstorm WarningILXColes, Cumberland, Moultrie, Shelby41 min
May 25, 1:11 AM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper, Richland49 min
May 25, 1:13 AM CDTSevere Thunderstorm WarningILXPiatt47 min
May 25, 1:19 AM CDTSevere Thunderstorm WarningILXChampaign56 min
May 25, 1:25 AM CDTSevere Thunderstorm WarningILXColes, Douglas65 min
May 25, 1:33 AM CDTSevere Thunderstorm WarningILXCumberland57 min
May 25, 1:39 AM CDTSevere Thunderstorm WarningILXVermilion66 min
May 25, 1:43 AM CDTSevere Thunderstorm WarningILXEdgar62 min
May 25, 2:03 AM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Lawrence, Richland57 min
May 25, 3:29 PM CDTSevere Thunderstorm WarningILXClay, Jasper46 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.